MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS - 415670

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS - 415670
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in the united states notified biomérieux of a false positive cefoxitin screen result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp75 test kit (ref 415670).No lot numbers or lab reports were provided by the customer.The customer performed pbp2a testing as an alternative method and obtained negative results.Repeat analysis with the vitek® 2 ast-gp75 test kit obtained negative cefoxitin screen results.There is no indication or report from the laboratory that the initial false positive cefoxitin screen result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint for a false positive cefoxitin screen result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp75 test kit (ref 415670).No lot numbers or lab reports were provided by the customer.The customer was unwilling to submit the strain for investigation.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.The lot number for the implicated card type has not been provided by the customer, so complaint searches and qc performance review of the specific lot cannot be completed.The cause for the customer's false positive cefoxitin screen result cannot be established due to the strain not being submitted for investigation and insufficient information provided by the customer.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
AST-GP75 TEST KIT 20 CARDS - 415670
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9384350
Report Number1950204-2019-00318
Device Sequence Number2236897
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number415670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1